ADHD

Question
Posted by: Ants | 2010/10/25

Q.

Re: Help (post 40)

Hi Delia,

The change started about 3-6 months ago. He is really moody and out of control. There has not really been any changes in his life, except that he is now in Grade 4 and started writing exams this year. Does Ritalin cause aggression? Do you think I should consider changing to Concerta?

Expert's Reply

A.

ADHD Expert

Dear Ants,

Ritalin can exacerbate aggression. The stress of exams may also be getting to him and Ritalin can (but doesn't always) exacerbate anxiety which he may be displaying as aggression.

Whether or not to change to Concerta is a decision to be made with his neurologist.

I cannot stress how important it is that he see his neurologist as soon as he returns. I wish I could offer something more proactive at this time!

Best of luck,
Delia

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
user comments

C.

Posted by: ADD/ADHD Expert | 2010/10/29

Dear Ants,

Ritalin can exacerbate aggression. The stress of exams may also be getting to him and Ritalin can (but doesn't always) exacerbate anxiety which he may be displaying as aggression.

Whether or not to change to Concerta is a decision to be made with his neurologist.

I cannot stress how important it is that he see his neurologist as soon as he returns. I wish I could offer something more proactive at this time!

Best of luck,
Delia

Reply to ADD/ADHD Expert

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.